Alert archive / California / Winter Storm Warnings in 2026

Winter Storm Warning 3, NWS Eureka, CA

February 20, 2026

NWS Eureka, CA issued this winter storm warning at Feb 20, 2026, 11:11 AM PST. It took effect at Feb 22, 2026, 12:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2026, 11:11 AM PST (19:11 UTC)
In effect from
Feb 22, 2026, 12:00 AM PST
Expired
Feb 22, 2026, 3:00 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

319 
WWUS46 KEKA 201911
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1111 AM PST Fri Feb 20 2026

CAZ107-210315-
/O.UPG.KEKA.WS.A.0003.260222T0600Z-260223T1800Z/
/O.NEW.KEKA.WS.W.0003.260222T0600Z-260223T0000Z/
Northern Trinity-
Including Hwy 3-Scott Mountain
1111 AM PST Fri Feb 20 2026

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST
SUNDAY FOR ELEVATIONS ABOVE 4500...

* WHAT...Heavy snow expected for elevations above 4500. Total snow
  accumulations up to 10 inches. Winds gusting as high as 55 mph.

* WHERE...Northern Trinity.

* WHEN...From 10 PM Saturday to 4 PM PST Sunday.

* IMPACTS...Travel could be very difficult. Tire chains may be
  necessary if travelling through mountain passes and road closures
  are possible. Strong winds could cause extensive damage to trees
  and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for the
state you are calling from can be obtained by calling 5 1 1.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
5 follow-up statements
478 
WWUS46 KEKA 210230
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
630 PM PST Fri Feb 20 2026

CAZ107-212000-
/O.CON.KEKA.WS.W.0003.260222T0600Z-260223T0000Z/
Northern Trinity-
Including Hwy 3-Scott Mountain
630 PM PST Fri Feb 20 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 4 PM
PST SUNDAY FOR ELEVATIONS ABOVE 4500 FEET...

* WHAT...Heavy snow expected for elevations above 4500. Total snow
  accumulations up to 12 inches. Winds gusting as high as 55 mph.

* WHERE...Northern Trinity.

* WHEN...From 10 PM Saturday to 4 PM PST Sunday.

* IMPACTS...Travel could be very difficult. Tire chains may be
  necessary if travelling through mountain passes and road closures
  are possible. Strong winds could cause extensive damage to trees
  and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for the
state you are calling from can be obtained by calling 5 1 1.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
525 
WWUS46 KEKA 211954
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
1154 AM PST Sat Feb 21 2026

CAZ107-220800-
/O.CON.KEKA.WS.W.0003.260222T0600Z-260223T0000Z/
Northern Trinity-
Including Hwy 3-Scott Mountain
1154 AM PST Sat Feb 21 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST SUNDAY FOR ELEVATIONS ABOVE 4500...

* WHAT...Heavy snow expected for elevations above 4500. Total snow
  accumulations up to 10 inches. Winds gusting as high as 55 mph.

* WHERE...Northern Trinity.

* WHEN...From 10 PM this evening to 4 PM PST Sunday.

* IMPACTS...Travel could be very difficult. Tire chains may be
  necessary if travelling through mountain passes and road closures
  are possible. Strong winds could cause extensive damage to trees
  and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for the
state you are calling from can be obtained by calling 5 1 1.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
920 
WWUS46 KEKA 220542
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
942 PM PST Sat Feb 21 2026

CAZ107-221745-
/O.EXT.KEKA.WS.W.0003.260222T0800Z-260222T2300Z/
Northern Trinity-
Including Hwy 3-Scott Mountain
942 PM PST Sat Feb 21 2026

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM PST SUNDAY FOR
ELEVATIONS ABOVE 4500...

* WHAT...Heavy snow expected for elevations above 4500. Total snow
  accumulations up to 10 inches. Winds gusting as high as 55 mph.

* WHERE...Northern Trinity.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Travel could be very difficult. Tire chains may be
  necessary if travelling through mountain passes and road closures
  are possible. Strong winds could cause extensive damage to trees
  and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for the
state you are calling from can be obtained by calling 5 1 1.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
050 
WWUS46 KEKA 221729
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
929 AM PST Sun Feb 22 2026

CAZ107-222300-
/O.CON.KEKA.WS.W.0003.000000T0000Z-260222T2300Z/
Northern Trinity-
Including Hwy 3-Scott Mountain
929 AM PST Sun Feb 22 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON FOR ELEVATIONS ABOVE 4500...

* WHAT...Heavy snow expected for elevations above 4500. Total snow
  accumulations up to 8 inches. Winds gusting as high as 45 mph.

* WHERE...Northern Trinity, including Highway 3 at Scott Mountain
  Pass.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Travel could be very difficult. Tire chains may be
  necessary if travelling through mountain passes and road closures
  are possible. Strong winds could cause extensive damage to trees
  and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for the
state you are calling from can be obtained by calling 5 1 1.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
510 
WWUS46 KEKA 222254
WSWEKA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Eureka CA
254 PM PST Sun Feb 22 2026

CAZ107-230000-
/O.EXP.KEKA.WS.W.0003.000000T0000Z-260222T2300Z/
Northern Trinity-
Including Hwy 3-Scott Mountain
254 PM PST Sun Feb 22 2026

...WINTER STORM WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 12:18 AM PST, 10 hours 53 minutes earlier.

Area forecast discussion, Feb 20, 12:18 AM PST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1218 AM PST Fri Feb 20 2026

.SYNOPSIS...Shower activity will continue to taper off through
this evening, followed by a brief break of precipitation into
Friday. An atmospheric river is expected to bring heavy rainfall,
higher mountain snow and strong to very strong south winds this
weekend and continuing into mid next week.

&&

.DISCUSSION...Temperatures are dropping rapidly across the
coastal areas and interior valleys. Cold air and light winds will
lead to very cold temperatures and low wind chills tonight through
Friday morning. Temperatures as low as 27 degrees are expected
for the coastal areas, while lows between 15 to 25 degrees are
expected for the interior valleys. A Cold Weather Advisory is in
effect through 9 AM for the coastal areas and interior valleys.

Today is expected to be mainly dry with below-normal daytime
temperatures. However, a gradual warming trend is expected to
begin Friday and continue through the weekend. High temperatures
are forecast to be in the 50s along the coastal areas, while
generally remain in the 40s across the interior; except for
Trinity County with highs in the mid 30s into low 40s.

More wet and unsettled weather returns this weekend as the next
of a series of frontal system along IVT plume impacts the area
with heavy rain, higher mountain snow and strong south winds. The
WPC 500 mb cluster analysis continues to show a good agreement
that a broad closed upper level trough settle over the NEPAC,
while the ridge rises and shifts eastward this weekend. A warm
front will be driven by a compact surface low swinging
northeastward toward the Oregon Coast on Friday night. Strong to
very strong southerly winds are expected Saturday through Sunday
as the surface pressure gradient tightens and a long-duration low
level jet at 925mb from 65 to 75 kts develops along the coast. It
will be more unstable and strong winds aloft Saturday into Sunday
most likely mix down to the surface, especially near or along the
surface front. Southerly winds are expected to gradually increase
this Friday night, and peak up Saturday evening/night. The strong
winds area expected to develop from north to south, impacting
first Del Norte and Humboldt counties Friday night and spreading
southward into Mendocino and Lake counties Saturday night. There
is an increasing chance (55-80%) for wind gusts exceeding 45 mph
along the coast on Saturday evening into Sunday. For highest
elevations, there is a 60-85% chance for max wing gusts exceeding
70 mph in Del Norte and Humboldt counties Saturday into Sunday.
ECMWF Extreme Forecast Index (EFI) highlight Saturday night into
Sunday in the 80th-95th percentile above normal wind gusts,
specifically for Del Norte and Humboldt counties, while in the
50th-80th percentile for Mendocino and Lake counties. A Wind
Advisory has been issued for Del Norte County and higher
elevations of Humboldt County. These may need to be expanded and/or
upgraded to High Wind Warnings, especially as winds appear
likelier to mix down to the lower elevations later Saturday into
Sunday.

The ensemble mean for both the GEFS and ECMWF EPS are now showing
an increasing probabilities (50-70% chance) of a moderate
atmospheric river (IVT's greater than 500 kg/m/s) impacting the
area Sunday through Tuesday next week. There still uncertainties
on exact timing of the breaks in rain will be a big factor in the
level of impacts. 72 HR NBM probability indicates there is a
50-80% chance of precipitation exceeding 3 inches across Del
Norte, Humboldt, western Trinity and northern Mendocino counties
from Sunday through Tuesday, and a 20-35% chance for around
Humboldt Bay and lowest elevations in southern Mendocino and Lake
counties. Stay tuned! /ZVS

&&

.AVIATION...Showers continue to diminish early this morning.
Offshore winds will aid in keeping coastal terminals mostly free of
low clouds;however, as a system approaches, cloud cover will
increase along with southerly winds through the next TAF period.
Interior valleys have the possibility to develop low clouds before
sunrise.

&&

.MARINE...Northerly gusts continue to decrease throughout the
waters. Steep, short period seas will diminish but still remain
around 12 feet at 12 seconds. Short period seas should diminish to
below 6 feet by mid morning. Calm conditions will be short lived as
a strong storm system approaches the area on Saturday. There is high
confidence that southerly winds will rapidly increase during the day
Saturday, especially in the northern waters. Gale conditions are
most likely in all waters by sunrise on Saturday. Winds will build
to storm force (gusts in excess of 55 kts) for the outer waters in
the afternoon. Strong gale force gusts with some more isolated storm
conditions will push into the inner waters by Saturday night and
through Sunday. Short period seas will grow as steep as 19 feet at
13 seconds by Saturday night. Very steep and dangerous sea
conditions will persist into at least Monday even as winds gradually
decline. /JHW

&&

.HYDROLOGY...An Atmospheric River event is expected to impact NW
California this weekend and into mid next week. Moderate to heavy
rainfall will bring the potential for rapid rises on rivers,
streams and creeks across the region. The Weather Prediction
Center (WPC) included northwest California in the Marginal Risk
(at least 5%) of excessive rainfall for Sunday and Monday. There
is a 50 to 80% chance for 24-hr precipitation exceeding 1.5 inch
from 10 PM Saturday through 10 PM Sunday, with up to 90% chance
for the exposed ridges in Del Norte and Humboldt counties. The
chances lower slightly on Monday, however moderate to high
chances (50-80%) for daily precipitation exceeding 1 inch remain
across the area with a prolonged moderate to heavy rainfall
through Tuesday.

A rapid rise of the main stem river is expected on Sunday. At
this point, the Russian River at Hopland currently has around a 30
percent chance of exceeding flood stage Sunday evening. There is
an increasing chance for many other main stem rivers to reach or
exceed flood stage early to mid next week such as Eel River at
Fernbridge, Mad River at Arcata, and Navarro River at Navarro.
These will need to be watched as it gets closer. The rest of the
main stem river are not expected to reach/exceed flood stage as of
yet. /ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Cold Weather Advisory until 9 AM PST Friday for CAZ101>115.

     Wind Advisory from 10 PM Friday to 10 AM PST Sunday for
     CAZ101-102-104>106.

     Winter Storm Watch from Saturday evening through Monday
     morning for CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Friday for PZZ450-470.

     Gale Watch from late Friday night through late Saturday
     night for PZZ450-455.

     Small Craft Advisory until 6 AM PST Friday for PZZ455-475.

     Gale Watch from Friday evening through Saturday morning for
     PZZ470.

     Storm Watch from Saturday morning through late Saturday
     night for PZZ470.

     Gale Watch from Friday evening through Saturday afternoon
     for PZZ475.

     Storm Watch from Saturday afternoon through late Saturday
     night for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 11:02 PM PSTWind AdvisoryEKADel Norte, Humboldt12 hr
Feb 19, 11:13 PM PSTWinter Storm WatchEKA12 hr
Feb 20, 10:20 AM PSTGale WarningEKA59 hr
Feb 20, 10:20 AM PSTSmall Craft AdvisoryEKA21 hr
Feb 20, 10:20 AM PSTStorm WarningEKA42 hr
Feb 20, 10:34 AM PSTHigh Wind WarningEKADel Norte, Humboldt47 hr
Feb 20, 10:34 AM PSTWind AdvisoryEKAHumboldt, Mendocino47 hr

Nearby

Winter Storm Warnings in California, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.